MAUDE Adverse Event Report: RICHARD WOLF GMBH; INNER SHEATH RESECTOSCOPE 22FR

RICHARD WOLF GMBH; INNER SHEATH RESECTOSCOPE 22FR
Model Number 86753225
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Rwmic reference complaint no.(b)(4).On (b)(6) 2022, it was reported to richard wolf medical instruments corp.(rwmic) by a user facility representative that product id# 86753225 lot 1498308 sheath has a broken beak.The beak broke off inside patient.All pieces were retrieved.Initial information reported by the user facility representative: (email, dated august 5, 2022) "a person just brought me the 86753225 lot 1498308 sheath with the broken beak.He reported the piece broke off inside the patient.It was retrieved and is in the package with the broken sheath." will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.On 22-aug- 2022, additional information's were provided by the initial reporter: how long was the procedure delayed? 10 min.What actions were being done during the delay? pulled a back up tray.Did the patient require any additional treatment during the delay or will require.Another procedure as the result of the delay? no.What was the patient's outcome? finished the case.Rwmic mdr awareness date: 10-aug-2022.Also, the purpose of this submission is to provide the results of the device investigation.
 
Additional Manufacturer Narrative
Richard wolf medical instruments corporation is the importer of this device.Rwmic is submitting this report on behalf of richard wolf gmbh (manufacturer).Device investigation results: rwmic investigation report device evaluation, form 5020 (12) the device was tested visually and mechanically.The reported condition was confirmed and the device did not meet specifications.The evaluation found that the damage is consistent with an impact against a hard surface.Damage may have caused a thin fracture that held together until there was stress on the device during use instead of breaking apart immediately.The instruction manual ga-d366-us / en / 2017-02 v4.0 / eco 2016-0202 contains the following applicable warnings for these faults: 8 checks caution! be careful if products are damaged or incomplete! injuries of the patient, user and others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.8.1 visual check check products and accessories for damage, sharp edges, lose or missing parts and rough surfaces.Check the insulation with particular care.Any lettering, labeling or identification necessary for the safe intended use must be legible.To prevent wrong handling or reprocessing, any illegible lettering, labeling or identification must be reinstated.Use new sterile electrodes.8.1.2 "shark" resectoscope warning! danger of injury! incorrect handling, e.G.Fall, shock, blows or similar mechanical loads can cause hair cracks and / or spalling of the ceramic coating in the distal area of the resectoscope sheath.Injuries of the patient, user or third parties are possible.Mind surface changes and ensure safe handling.Do not use damaged resectoscope sheaths, return damaged sheaths for repair.Check the ceramic insulation at the distal end of the resectoscope sheath for damage before every use.9.4 reprocessing procedure important! if the instrument is used as intended and provided that the manufacturer's manual is followed, it is not necessary to limit the number of possible reprocessing cycles.Careful and gentle handling of medical products during the entire reprocessing process has an essential influence on the service life of the products.Before returning defective products for repair, they must have been subjected to the entire reprocessing cycle.The user must ensure that the reprocessing process including the resources, materials and personnel are suitable to achieve the required results.Comply with the national and international requirements regarding the validation of the user's reprocessing process.Important! do not sterilize the products in hot-air sterilizers.Additionally, on august 23, 2022, a follow-up email was sent to the user facility together with the sales representative regarding the patient information.However, no further information is available at this time.(email reply, 8/24/2022) rw considers this matter closed.However, if a new information becomes available, rw will submit a follow-up report.

Brand Name
NA
Common Device Name
INNER SHEATH RESECTOSCOPE 22FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM  
Manufacturer Contact
zsófia bartholome-nagy
pforzheimer strasse 32
d-75438 knittlingen, germany 
GM  
MDR Report Key15294807
Report Number9611102-2022-00041
Device Sequence Number11450045
Product Code FJL
UDI-Device Identifier04055207065464
UDI-Public04055207065464
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Inspection,Repair
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number86753225
Device Catalogue Number86753225
Device Lot Number1498308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown